Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 27, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 21, 2009, 2:34 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2009, 2:34 PM CDT (19:34 UTC)
- Expired
- Jul 21, 2009, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 20 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
216
WGCA52 TJSJ 211934
FFWSJU
PRC007-021-025-029-031-033-037-045-051-053-061-063-069-077-085-087-
089-103-119-127-129-135-137-139-151-212230-
/O.NEW.TJSJ.FF.W.0027.090721T1934Z-090721T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
334 PM AST TUE JUL 21 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
CAGUAS
COMERIO
AGUAS BUENAS
JUNCOS
GURABO
TOA ALTA
SAN LORENZO
TRUJILLO ALTO
LAS PIEDRAS
DORADO
LUQUILLO
NAGUABO
GUAYNABO
CEIBA
CANOVANAS
FAJARDO
CAROLINA
HUMACAO
CATANO
SAN JUAN
LOIZA
RIO GRANDE
YABUCOA
TOA BAJA
* UNTIL 630 PM AST
* AT 330 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ALONG MANY SECTORS OF SAN
JUAN AND VICINITY...NORTHEASTERN...AND EASTERN PUERTO RICO. MANY
AREAS HAVE BECOME SATURATED DUE TO RECENT RAINS OF TODAY. ADDITIONAL
HEAVY RAINFALL IS EXPECTED DURING THE REMAINDER OF THIS AFTERNOON
AND EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1824 6619 1848 6626 1843 6583 1819 6562
1808 6574 1805 6578
$$
RM1 follow-up statement
000
WGCA72 TJSJ 212232
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
632 PM AST TUE JUL 21 2009
PRC007-021-025-029-031-033-037-045-051-053-061-063-069-077-085-087-
089-103-119-127-129-135-137-139-151-212236-
/O.EXP.TJSJ.FF.W.0027.000000T0000Z-090721T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-CAGUAS PR-COMERIO PR-AGUAS BUENAS PR-JUNCOS PR-GURABO PR-
TOA ALTA PR-SAN LORENZO PR-TRUJILLO ALTO PR-LAS PIEDRAS PR-DORADO PR-
LUQUILLO PR-NAGUABO PR-GUAYNABO PR-CEIBA PR-CANOVANAS PR-FAJARDO PR-
CAROLINA PR-HUMACAO PR-CATANO PR-SAN JUAN PR-LOIZA PR-RIO GRANDE PR-
YABUCOA PR-TOA BAJA PR-
632 PM AST TUE JUL 21 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM AST FOR TOA BAJA...
YABUCOA...RIO GRANDE...LOIZA...SAN JUAN...CATANO...HUMACAO...
CAROLINA...FAJARDO...CANOVANAS...CEIBA...GUAYNABO...NAGUABO...
LUQUILLO...DORADO...LAS PIEDRAS...TRUJILLO ALTO...SAN LORENZO...TOA
ALTA...GURABO...JUNCOS...AGUAS BUENAS...COMERIO...CAGUAS AND BAYAMON
MUNICIPALITIES...
AS OF 625 PM AST...MOST OF THE HEAVY RAINFALL HAS DISSIPATED OR
MOVED AWAY FROM THE FLASH FLOOD WARNING AREA. HOWEVER...A LINE OF
SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT THE SAN JUAN METRO
AREA FOR THE NEXT HOUR...AND COULD PRODUCE MINOR FLOODING ACROSS
ROADWAYS AND URBAN LOCALITIES. A FLASH FLOOD WATCH IS IN EFFECT
UNTIL 8 PM AST THIS EVENING.
LAT...LON 1824 6619 1848 6626 1843 6583 1819 6562
1808 6574 1805 6578
$$
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:12 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 21, 2:12 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
312 PM AST TUE JUL 21 2009
.DISCUSSION...STRONG TROPICAL WAVE AFFECTING AREA TODAY. REPORTS HAVE
COME IN WITH GUSTS UP TO 40 KT OR GREATER WITH THE THUNDERSTORM
ACTIVITY. SATELLITE IMAGES SHOW BROAD CIRCULATION WITH LEADING
EDGE OF WAVE AXIS LIKELY SOUTH OF THE MONA PASSAGE NEARING THE
DOMINICAN REPUBLIC. IMPRESSIVE 0-3 KM HELICITY VALUES OF 150 M/S
WITH VAD WIND PROFILE SHOWING DEEP LAYER 30-50 KT SOUTHEASTERLY
FLOW. BEST CONVERGENT BANDS TRAINED OVER SOUTHEASTERN AND CENTRAL
PR THIS AFTERNOON...NOW HEADING OVER THE NORTHERN COAST PROVOKING
FLASH FLOOD WARNINGS. FLASH FLOOD WATCH WILL REMAIN IN EFFECT
UNTIL AT LEAST 8 THIS EVENING...WITH WIND ADVISORIES AND MARINE
PRODUCTS UNTIL 10 PM.
AS WAVE CONTINUES TO TRACK WEST...RAIN BANDS WILL GO WITH
IT...SPREADING OVER WESTERN PUERTO RICO AND THE MONA CHANNEL...WITH
DECREASING POPS OVER EASTERN HALF OF FORECAST AREA INCLUDING THE
VIRGIN ISLANDS. HAVE NOT HAD ANY TIME TO LOOK AT THE FORECAST AFTER
TONIGHT DUE TO BUSY SHORT TERM OPERATIONS.
&&
.AVIATION...MVFR/IFR CONDITIONS AT ALL SITES EXCEPT USVI AIRPORTS
UNTIL 06Z THIS EVENING...WITH CLEARING FROM EAST TO WEST. SURFACE
WINDS IN THE LOW 20 KNOT RANGE WITH DECENT LOW LEVEL SPEED SHEAR.
EXPECT CONDITIONS TO IMPROVE OVERNIGHT...WITH LIGHT RAIN OVER MOST
SITES AND MOST LIKELY TSRA OVER MONA PASSAGE AREA.
&&
.MARINE...BUOY JUST SOUTH OF PONCE REPORTING MAX SEAS OVER 10 FT
TODAY...WITH SIGNIFICANT WAVE HEIGHTS AROUND 7. UP TO 9 FEET
REPORTED AT BUOY 41403 200 MILES NORTH OF ST THOMAS AS WELL.
SEVERAL GUSTS ABOVE 30 ALSO NOTED ON OBS AND RADAR ESTIMATES. WILL
KEEP MWS OVER ALL CARIBBEAN WATERS UNTIL 10 PM AND SCA FOR ALL
WATERS SAME TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 79 90 81 89 / 60 30 10 20
STT 80 90 81 91 / 50 30 10 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR CENTRAL
INTERIOR-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-WESTERN INTERIOR.
SMALL CRAFT ADVISORY UNTIL 11 PM AST THIS EVENING FOR CULEBRA.
VI...SMALL CRAFT ADVISORY UNTIL 10 PM AST THIS EVENING FOR ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
09/93Hazardous weather outlook, Jul 21, 5:07 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 607 AM AST TUE JUL 21 2009 AMZ710>745-PRZ001>013-221015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 607 AM AST TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE MOISTURE ASSOCIATED WITH A TROPICAL WAVE JUST ACROSS PUERTO RICO THIS MORNING WILL CONTINUE TO INDUCE THE DEVELOPMENT OF FAST MOVING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS PUERTO RICO AND THE COASTAL WATERS TODAY AND TONIGHT. SOME SHOWERS AND THUNDERSTORMS COULD BE LOCALLY HEAVY AT TIMES PRODUCING STRONG GUSTY WINDS...ESPECIALLY IN THE AFTERNOON...AND MAY LEAD TO PONDING OF WATER ON ROADS AND LOCALIZED FLOODING IN POOR DRAINAGE AREAS. MUDSLIDES ARE ALSO POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LINGERING MOISTURE BEHIND THE TROPICAL WAVE...WILL COMBINE WITH DAYTIME HEATING AND LOCAL TERRAIN EFFECTS TO INDUCE THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS WESTERN AND INTERIOR PUERTO RICO WEDNESDAY AFTERNOON. SOME SHOWERS COULD BE LOCALLY HEAVY AT TIMES AND MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING IN POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. AMZ715-725-VIZ001-002-221015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 607 AM AST TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE MOISTURE ASSOCIATED WITH A TROPICAL WAVE JUST ACROSS THE REGION THIS MORNING WILL CONTINUE TO INDUCE THE DEVELOPMENT OF FAST MOVING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS AND THE SURROUNDING COASTAL WATERS TODAY AND TONIGHT. SOME SHOWERS AND THUNDERSTORMS COULD BE LOCALLY HEAVY AT TIMES PRODUCING STRONG GUSTY WINDS...AND MAY LEAD TO PONDING OF WATER ON ROADS AND SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LINGERING MOISTURE BEHIND THE TROPICAL WAVE...WILL COMBINE WITH DAYTIME HEATING AND LOCAL ISLANDS EFFECTS TO INDUCE THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE SURROUNDING WATERS AND LOCAL ISLANDS ESPECIALLY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN.
In the hours before
Local storm report, Jul 21, 1:22 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
222 PM AST TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HEAVY RAIN ARROYO 17.97N 66.06W
07/21/2009 E0.00 INCH ARROYO PR EMERGENCY MNGR
RIVER CLOSE TO OVERFLOWING BRIDGE AT CALLE 3, PUENTE
BLANCO.
&&
RMOJICALocal storm report, Jul 21, 1:30 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
230 PM AST TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND GST PONCE 17.99N 66.61W
07/21/2009 E40 MPH PONCE PR EMERGENCY MNGR
DOWNED TREES WERE REPORTED IN SEVERAL LOCATIONS.
&&
RMOJICALocal storm report, Jul 21, 1:40 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
240 PM AST TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST MOROVIS 18.33N 66.41W
07/21/2009 E40 MPH MOROVIS PR EMERGENCY MNGR
DOWNED TREES WERE REPORTED ALONG ROADS 619, 160, 155 AND
6634 IN MOROVIS. TOWNS OF OROCOVIS AND BARRANQUITAS WERE
REPORTED WITHOUT POWER.
&&
RMOJICAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:23 AM CDT | Flash Flood Watch | JSJ | 10 hr | |
| Jul 21, 11:12 AM CDT | Wind Advisory | JSJ | 10 hr | |
| Jul 21, 12:44 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 21, 2:11 PM CDT | Flash Flood Warning | JSJ | 56 min | |
| Jul 21, 3:29 PM CDT | Special Marine Warning | JSJ | 31 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.